Domination game: A proof of the 3/5-conjecture for graphs with minimum degree at least two

Michael A. Henning, William B. Kinnersley

Research output: Contribution to journalArticlepeer-review

39 Citations (Scopus)

Abstract

In the domination game on a graph G, the players Dominator and Staller alternately select vertices of G. Each vertex chosen must strictly increase the number of vertices dominated. This process eventually produces a dominating set of G; Dominator aims to minimize the size of this set, while Staller aims to maximize it. The size of the dominating set produced under optimal play is the game domination number of G, denoted by γg(G). In this paper, we prove that γg(G) ≤ 2n/3 for every n-vertex isolate-free graph G. When G has minimum degree at least 2, we prove the stronger bound γg(G) ≤ 3n/5; this resolves a special case of a conjecture due to Kinnersley, West, and Zamani [SIAM J. Discrete Math., 27 (2013), pp. 2090-2107]. Finally, we prove that if G is an n-vertex isolate-free graph with l vertices of degree 1, then γg(G) ≤ 3n/5 + [l/2] + 1; in the course of establishing this result, we answer a question of Brešar et al. [Discrete Math., 330 (2014), pp. 1-10].

Original languageEnglish
Pages (from-to)20-35
Number of pages16
JournalSIAM Journal on Discrete Mathematics
Volume30
Issue number1
DOIs
Publication statusPublished - 2016

Keywords

  • Domination
  • Domination game
  • Game domination number

ASJC Scopus subject areas

  • General Mathematics

Fingerprint

Dive into the research topics of 'Domination game: A proof of the 3/5-conjecture for graphs with minimum degree at least two'. Together they form a unique fingerprint.

Cite this